Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .

Answered QuestionsNameDate
Is LSD available in 2014 on the black market? Ronson Feb 27 2014
Who decides the "abuse liability" of a drug that the government is considerin... ims Jan 13 2014
Do audio recordings from the Good Friday experiment exist? T. Washington Aug 14 2013


Random Question

Q: Are there any studies on the medium or long term use of 2C-I? I want to know about health problems and risks, especially about when it's taken with MDMA/Ecstasy.

2C-I has become fairly popular in Britain and many MDMA users who are bored with the effects of ecstasy have taken to using 2C-I either alone or in combination with ecstasy.

A: Unfortunately, as of June 2004, the simple answer is that there have not been any published toxicological studies looking at 2C-I. One assumes that it is similar to 2C-B in its toxicity profile, but that is not a safe assumption, just a common one. 2C-B has not been found to cause the type of serotonin-neuron damage that MDMA does at high doses and it seems to cause smaller increases in heart rate and blood pressure at common recreational doses (10-30mg) than MDMA does at 80-150mg. Although it is likely that 2C-I has similar pharmacology and physical effects based on its similarity of structure and similarity in experiential effects, it is not reasonable to base medical assumptions on the research and data about 2C-B at this time.



I think the best single-document summary is from the EMCDDA:



http://erowid.org/chemicals/2ci/2ci_info1.shtml



As far as combining with MDMA goes, the health issues are likely to be the same as those with MDMA alone at higher doses with an additional increased psychedelic risk profile (increased risk of 'bad trip'-type psychological problems).



So, that means that the guess is that 2C-I+MDMA would pose increased risk of stimulant health issues like racing heart, blood pressure raised for a long period, serotonin syndrome, nausea, vomiting, etc. It is unclear whether there would be an actual, real-world increase in problems because it is possible people would take less MDMA when they combine it with the 2C-I and thus 'balance' the issues a bit. Very hard to say.



And we'd expect a somewhat higher portion of people who use 2C-I instead of just MDMA to have acute anxiety responses, panic attacks, etc. But, again, who knows. We've gotten a few unsubstantiated reports of people seeking medical help from lingering PTSD after higher dose 2C-I experiences, but at this point I wouldn't stress that too much more than just to say that tripping can be very strange and disorienting, and seems clearly to trigger serious mental health problems in a small portion of people who use psychedelics.


Asked By : Brit
Answered By : Spoon
Published Date : 5 / 25 / 2004
Last Edited Date : 3 / 16 / 2005
Question ID : 3071

Categories: [ Chemicals ] [ 2C-I ]




Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)